How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 33772
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr. Chip is online now

Hi. Depakote reduced 250mg on 27th march and depakote reduced

Resolved Question:

Hi. Depakote reduced 250mg on 27th march and depakote reduced further on 1st April this year. Psych said it was a rapid reduction and would be a few weeks before we would see the effects of this reduction. anxiety and stress is SEVERE and for past three days I have painful feeling of a FULL bladder ALL the time despite passing goodly amounts of urine. Feels as if I'm bursting for the loo all the time and get no relief after passing urine...bladder still feels just as full. I'm miserable and very frightened in this state. Only got half an hours sleep this evening and looks as if I'm going to have a long fearful horrible night of it. I don't like the way psychiatric drugs make me feel and am very scared of going on any more. Diazepam makes me feel jittery and I don't like the feeling of anxiety that comes with it when it wears off. terrified of being put back in hospital. my mind won't take what the drugs make me feel like and eyes glazed over - no hope etc. what do you think is going on?? is this withdrawal from depakote or severe stress? will I ever get over this? i can't live like this...three days of it hell enough. what would YOU advise to give me relief if you were my psychiatrist? IS there anything that will give relief from this? would procylidine put it away? I am under a compulsory treatment order - they want to give me drugs but I would much much prefer proper CBT and psychotherapy to manage my anxiety. thanks..I value your advice
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Chip replied 3 years ago.
Hi--first thing here--has your bladder problem been investigated?
Customer: replied 3 years ago.

no..I just sent up a urine sample and it came back no abnormalities..clear

Expert:  Dr. Chip replied 3 years ago.
OK Chris--so the biggest problem here is the bladder problem and if so are you asking how I would treat it? And, have you actually had therapy sessions that include CBT?
Customer: replied 3 years ago.

yes years ago. not recently...where I stay CBT and psychotherapy is non existent...they prefer to dope you up with drugs. could this be due to withdrawal effects of Depakote or severe stress? I have a strong suspicion it is DEF NOT a medical prob. my kidney function blood tests came back normal...I had lower back pain. am worn out and very scared of how this is going to resolove doc

Expert:  Dr. Chip replied 3 years ago.
OK Chris. I don't think the bladder problem is from the depakote withdrawal but considering your back pain and the symptoms you're having I think it isn't stress and you basically have spastic bladder syndrome. While procylidine might work for it, I would rather try you on Oxybutynin or Darifenacin either of which should relieve the problem. As for the stress and possible other symptoms of the depakote withdrawal, it may take another two weeks or longer for that to resolve. For sleep you could try valerian or melatonin
Dr. Chip and other Medical Specialists are ready to help you